I will post more detail later but not at my computer just now and really need to ask a question.

I have been taking 75mcg of Levo and feeling rubbish. My gp has given me 20mcg t3 to take too. Should I decrease the t4 while I get used to the t3? Will explain later but I think I read on here that t3 is much stronger than t4. I have already taken my t4 today and have just got hold of the t3. Want to take it ASAP but not sure!

Thank you in advance. X

3 Replies

  • Puffyface, T3 is 3 x stronger than Levothyroxine and 20mcg T3 is equivalent to 60mcg Levothyroxine, which is a steep dose increase. Without seeing your FT4 and FT3 results and ranges it's impossible to advise whether Levothyroxine dose should be reduced. You might want to start with 10mcg T3 taken with Levothyoxine dose for a week or two to see how you tolerate it before trying 20mcg. If you increase to 20mcg try the second 10mcg dose 8-12 hours after the first.


    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thank you so much Clutter. I took the20mcg today as have been feeling so awful I was desperate. I will do as you say going forward. Fingers crossed I don't have a bad reaction. If you/others don't mind I will post my blood tests for comment. It's difficult to know when my symptoms are lupus or hashis, but I am convinced that at the moment it's my thyroid causing problems. I would also love advice on trying to transfer from private to nhs. So far all private as I started that way and wanted to get it all diagnosed and sorted before I bothered my very busy local nhs gp. However, t3 today cost me a fortune and I simply can't afford to pay for it all myself. Thank you for your very helpful advice. X

  • Puffyface, your private endo could write to your NHS GP recommending his treatment protocol. Unfortunately, there is no obligation on the GP to follow it, and some CCGs won't permit prescribing of T3 due to "lack of evidence to prove it's efficacy", or more likely the cost!

You may also like...